Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Mar 30, 2016, 3:12 PM CDT for Coles County, Edgar County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Mar 30, 2016, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
Counties Coles County, IL, Edgar County, IL
The radar
The Lincoln radar (KILX), 127 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS83 KILX 302012
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT WED MAR 30 2016
ILZ055>057-062-063-302100-
EDGAR-DOUGLAS-CLARK-COLES-CUMBERLAND-
312 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR COLES...NORTHWESTERN CLARK...
EDGAR...NORTHWESTERN CUMBERLAND AND SOUTHEASTERN DOUGLAS COUNTIES
UNTIL 400 PM CDT...
AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHARLESTON...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MATTOON...PARIS...NEOGA...CHRISMAN...OAKLAND...NEWMAN...KANSAS...
ASHMORE...WESTFIELD...HUMBOLDT...HUME...BROCTON...HINDSBORO...LERNA...
VERMILION...REDMON...RARDIN...JANESVILLE AND EDGAR.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 177 AND 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3930 8844 3957 8840 3986 8798 3978 8758
3952 8754
TIME...MOT...LOC 2011Z 240DEG 48KT 3949 8824
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 2:56 PM CDT, 16 minutes earlier.
Area forecast discussion, Mar 30, 2:56 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 256 PM CDT WED MAR 30 2016 .SHORT TERM...(Tonight) ISSUED AT 256 PM CDT Wed Mar 30 2016 Latest water vapor imagery shows a sharp upper trough extending from the western Plains to southern California. Deep fetch of moisture feeding northward ahead of this feature has led to widespread showers and thunderstorms from central Illinois southwestward into north Texas. As 996mb surface low currently over eastern Nebraska tracks slowly eastward, a continued deep-layer southwesterly flow will ensure a wet night across the KILX CWA. Based on latest regional satellite/radar loops and all model guidance, have opted to carry categorical PoPs for showers/thunder tonight. The precip will gradually shift eastward overnight, and will largely be confined to east-central and southeast Illinois by dawn Thursday. While some of the storms this afternoon have been producing small hail, loss of daytime instability will prevent severe weather tonight. Thanks to strong southerly flow, overnight lows will remain in the upper 50s to around 60 degrees. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 256 PM CDT Wed Mar 30 2016 As is often the case with highly amplified upper waves, the 12z Mar 30 models have trended slower with the approaching system. Surface low pressure currently over eastern Nebraska will reach the southern Great Lakes by Thursday evening, with the trailing cold front not clearing the far E/SE KILX CWA until mid-evening. With a slower frontal passage, the likelihood of severe thunderstorm development ahead of the boundary Thursday afternoon is now greater than previously thought. With 0-6km bulk shear values increasing to between 70-80kt, the main question will be the exact degree of destabilization. All models show a lull in precip from mid-morning through early afternoon, suggesting a good window of opportunity for destabilization. High-res models show a broken line of storms developing along/ahead of the front during the afternoon: however, they disagree on the exact location of development. The NAM12 shows storms firing east of the I-55 corridor between 18z and 21z, while both the 4km NAM and the 4km WRF-NMM indicate convective initiation further west across the Illinois River Valley. At this point, will side closer to the NAM12, resulting in likely PoPs for thunder east of I-55 Thursday afternoon. Given potentially strong instability and shear, initial mode will likely be supercellular before storms congeal into a linear structure. Therefore large hail and isolated tornadoes will be possible early on, before transitioning to mainly a damaging wind threat by late afternoon/early evening. Based on slowing trend, have lingered likely PoPs across the far SE through early evening, then have ended the precip between 03z and 06z. Despite FROPA, the trailing upper trough will produce enough synoptic lift to trigger scattered showers across the W/NW late Thursday night, then across all but the far SE CWA on Friday as the wave lifts into the Great Lakes. Once the wave passes, cool/dry weather will be on tap Friday night through Sunday. After that, a fast-moving front will pass through the region early next week, potentially bringing a few showers on Monday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1255 PM CDT Wed Mar 30 2016 A cluster of showers and thunderstorms east of the IL to along I-57 is tracking ne around 50 mph and will affect most of the central IL airports this afternoon. MVFR ceilings and vsbys likely with thunderstorms and vsbys could briefly drop below 2 miles as SPI was as low as 1/2 mile with small hail. Most of these thunderstorms pass se of PIA next few hours and introduced thunderstorm chances at PIA during mid/late afternoon. 998 mb low pressure over south central Nebraska early this afternoon will track ne to near the WI/IL border by 18Z/Thu and pull a cold front east toward the IL river by early Thu afternoon. More thunderstorms will likely occur tonight and develop along and ahead of this cold front by early Thu afternoon and track into eastern IL during mid/late Thu afternoon, just after the 24 hour TAF window. Breezy SSW winds of 15-20 kts and gusts of 25-30 kts will occur next 24 hours ahead of this cold front, with strongest winds during the afternoon and again during day on Thu. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...07
Hazardous weather outlook, Mar 30, 2:30 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT WED MAR 30 2016 ILZ027>031-036-037-040-041-047-049-050-311100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 230 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND INTO TONIGHT ACROSS THE ILLINOIS RIVER VALLEY. SEVERE STORMS ARE NOT ANTICIPATED...THOUGH A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER INTO THURSDAY ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS. A FEW OF THESE STORMS MAY BE SEVERE EAST OF THE ILLINOIS RIVER THURSDAY AFTERNOON WITH LARGE HAIL...DAMAGING WIND GUSTS AND A FEW TORNADOES POSSIBLE. TEMPERATURES SHOULD FALL NEAR FREEZING OR BELOW BOTH SATURDAY AND SUNDAY MORNINGS. THESE FREEZING TEMPERATURES POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061>063-066>068-071>073-311100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 230 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO TONIGHT ACROSS CENTRAL ILLINOIS. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE WITH HAIL OF A HALF TO 1 INCH SIZE POSSIBLE THIS AFTERNOON AND INTO TONIGHT. GUSTY WINDS...LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING WILL ALSO OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LIKELY LINGER INTO THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON FOR LARGE HAIL...DAMAGING WIND GUSTS AND A FEW TORNADOES POSSIBLE ESPECIALLY OVER EASTERN ILLINOIS FROM I-55 EAST. TEMPERATURES SHOULD FALL NEAR FREEZING OR BELOW BOTH SATURDAY AND SUNDAY MORNINGS. THESE FREEZING TEMPERATURES POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR HAIL THIS AFTERNOON AND EVENING. 07
In the hours before
Local storm report, Mar 30, 2:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
206 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL SOUTH JACKSONVILLE 39.71N 90.23W
03/30/2016 M1.00 INCH MORGAN IL CO-OP OBSERVER
&&
GOETSCHSpecial weather statement, Mar 30, 2:07 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 207 PM CDT WED MAR 30 2016 ILZ045-046-054>057-061-062-066-301945- MOULTRIE-SHELBY-EDGAR-CHAMPAIGN-DOUGLAS-EFFINGHAM-COLES-CUMBERLAND- VERMILION- 207 PM CDT WED MAR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COLES...SOUTHWESTERN VERMILION... EDGAR...MOULTRIE...SOUTHEASTERN CHAMPAIGN...NORTHWESTERN CUMBERLAND...CENTRAL SHELBY AND DOUGLAS COUNTIES UNTIL 245 PM CDT... AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ALLENVILLE...OR 6 MILES SOUTHEAST OF SULLIVAN...MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...TUSCOLA...SULLIVAN...ARCOLA... VILLA GROVE...ARTHUR...NEOGA...CHRISMAN...HOMER...OAKLAND...NEWMAN...KANSAS... ASHMORE...WINDSOR...STEWARDSON...FINDLAY AND SIDELL. THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 177 AND 218. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3919 8880 3950 8893 4010 8793 3967 8757 TIME...MOT...LOC 1906Z 240DEG 49KT 3955 8850 07
Special weather statement, Mar 30, 2:51 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
251 PM CDT WED MAR 30 2016
ILZ042-051>053-302030-
MACON-SANGAMON-CHRISTIAN-LOGAN-
251 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANGAMON...SOUTHWESTERN
MACON AND CENTRAL CHRISTIAN COUNTIES UNTIL 330 PM CDT...
AT 251 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
AUBURN...OR NEAR VIRDEN...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...TAYLORVILLE...CHATHAM...AUBURN...ROCHESTER...PAWNEE...
KINCAID...DIVERNON...BLUE MOUND...EDINBURG...STONINGTON...ILLIOPOLIS...
MECHANICSBURG...MOUNT AUBURN...BULPITT...JEISYVILLE...THAYER...TOVEY...
BUFFALO AND BERRY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 55 BETWEEN MILE MARKERS 77 AND 90.
INTERSTATE 72 BETWEEN MILE MARKERS 113 AND 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3957 8992 3995 8924 3962 8905 3949 8953
3952 8954 3952 8987
TIME...MOT...LOC 1951Z 239DEG 49KT 3955 8973
07Local storm report, Mar 30, 3:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL BUFFALO 39.85N 89.41W
03/30/2016 M0.75 INCH SANGAMON IL CO-OP OBSERVER
&&
GOETSCHLocal storm report, Mar 30, 3:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL GLENARM 39.62N 89.67W
03/30/2016 M1.00 INCH SANGAMON IL EMERGENCY MNGR
FROM COUNTY EMERGENCY MANAGER.
&&
GOETSCHSpecial weather statement, Mar 30, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT WED MAR 30 2016
ILZ055>057-062-063-302100-
EDGAR-DOUGLAS-CLARK-COLES-CUMBERLAND-
312 PM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR COLES...NORTHWESTERN CLARK...
EDGAR...NORTHWESTERN CUMBERLAND AND SOUTHEASTERN DOUGLAS COUNTIES
UNTIL 400 PM CDT...
AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHARLESTON...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...MATTOON...PARIS...NEOGA...CHRISMAN...OAKLAND...NEWMAN...KANSAS...
ASHMORE...WESTFIELD...HUMBOLDT...HUME...BROCTON...HINDSBORO...LERNA...
VERMILION...REDMON...RARDIN...JANESVILLE AND EDGAR.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 177 AND 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3930 8844 3957 8840 3986 8798 3978 8758
3952 8754
TIME...MOT...LOC 2011Z 240DEG 48KT 3949 8824
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:01 PM CDT | Special Weather Statement | ILX | Logan, Sangamon | 44 min |
| Mar 30, 12:11 PM CDT | Special Weather Statement | ILX | Logan, Menard, Morgan, Sangamon | 49 min |
| Mar 30, 1:39 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon, Scott | 36 min |
| Mar 30, 2:07 PM CDT | Special Weather Statement | ILX | Coles, Douglas, Edgar, Moultrie, Shelby | 38 min |
| Mar 30, 2:51 PM CDT | Special Weather Statement | ILX | Sangamon | 39 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 24 min |
| Mar 30, 4:47 PM CDT | Special Weather Statement | ILX | Menard | 28 min |
| Mar 30, 5:12 PM CDT | Special Weather Statement | ILX | Logan | 33 min |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.